MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI GLADIUS; PERIPHERAL GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI GLADIUS; PERIPHERAL GUIDE WIRE
Catalog Number PPW14R300S
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (b)(4).Ingle reporter exemption #e2015028.The subject guide wire was returned for investigation.The returned guide wire had its distal segment deformed in helical shape and its polymer jacket was found intermittently peeled off for approximately 11.5-29.5 cm from the distal wire end.Lot history review revealed no anomaly relating to the reported event and no other similar product experience report was received.Based on the obtained information and investigation outcome, it was concluded that the polymer jacket of the guide wire was scraped and peeled off by the burr of the concomitant atherectomy device when the burr was rotated on the guide wire.Sticking of the concomitant balloon catheter was assumed to be caused by the peeled polymer jacket that increased resistance between the guide wire and catheter lumen.Deformation found on the distal segment of the guide wire might have caused by friction occurred between the guide wire and the occlusion or a concomitant device.Although there was no adverse impact on the patient, damaging of the polymer jacket was too severe to rule out a possibility that the coating fragment(s) might be left in the anatomy.Warnings section of the instructions for use states "do not use the guide wire in combination with catheters (atherectomy catheter, metallic dilator etc.) which metallic part may contact surface of this guide wire.[this guide wire may be damaged or separated.]".
 
Event or Problem Description
It was reported that the polymer jacket of the subject guide wire was found peeled off during a pci to treat a mildly circumflex and heavily calcified total occlusion in the tibial artery.Ipsilateral right side approach was taken against the at occlusion.After the subject guide wire crossed the occlusion beautifully, the physician intentionally did not exchange the guide wire to an atherectomy wire and atherectomy device was placed over the subject guide wire and spun for a long time since the vessel was very calcified.The physician was aware that the guide wire had a polymer jacket and hydrophillic coating.Atherectomy went well and the physician decided to ballooning.After balloon was inflated multiple times, an attempt was made to remove the guide wire from the balloon catheter.It seemed the devices were stuck on one another.Then the physician removed everything from the patient altogether (balloon and wire) and got the guide wire back through the balloon with effort.When the guide wire was finally pulled out of the balloon catheter, it was noticed that part of the polymer jacket had sheared off.Post run was completed; no distal embolization or material was found in patient.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in date of report to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI GLADIUS
Common Device Name
PERIPHERAL GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key7275927
Report Number3003775027-2018-00029
Device Sequence Number1892943
Product Code DQX
UDI-Device Identifier04547327106665
UDI-Public(01)04547327106665(17)200531(10)170626A151
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150445
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
Report Date (Section F) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2020
Device Catalogue NumberPPW14R300S
Device Lot Number170626A151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/17/2018
Event Location Hospital
Date Report to Manufacturer01/30/2018
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;